Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 29, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 4, 2013, 10:18 PM MDT for Blaine County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2013, 10:18 PM MDT (04:18 UTC)
- Expired
- Sep 5, 2013, 1:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 135 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 3006 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
430
WGUS55 KPIH 050418
FFWPIH
IDC013-050715-
/O.NEW.KPIH.FF.W.0029.130905T0418Z-130905T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1018 PM MDT WED SEP 4 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITY OF HAILEY...
* UNTIL 115 AM MDT
* AT 1007 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN 25 MILES SOUTHWEST OF THE
BEAVER CREEK BURN AREA. THESE STORMS ARE MOVING NORTHEAST AND WILL
CROSS THE BURN AREA BETWEEN 1100 AND 1130 PM MDT AND CAN PRODUCE
MUD...ASH AND DEBRIS SLIDES OVER THE WARNED AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL WESTERN BLAINE COUNTY...
RURAL CENTRAL BLAINE COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ASH AND DEBRIS SLIDES OVER RECENT BURNED AREAS IS POSSIBLE WITH MUCH
LESS THAN ONE HALF INCH RAIN.
&&
LAT...LON 4373 11469 4377 11448 4364 11436 4351 11428
4346 11451 4348 11452 4352 11459 4356 11459
4360 11470 4365 11467 4368 11469
$$
RS2 follow-up statements
665
WGUS75 KPIH 050558
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1158 PM MDT WED SEP 4 2013
IDC013-050715-
/O.CON.KPIH.FF.W.0029.000000T0000Z-130905T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
1158 PM MDT WED SEP 4 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM MDT FOR WEST
CENTRAL BLAINE COUNTY...
AT 1148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW LIGHT SHOWERS OVER THE BURN AREA WITH THE MAIN THUNDERSTORM
CORE JUST NORTH OF THE BURN AREA.
THOUGH THUNDERSTORM AND SHOWER ACTIVITY IS DECREASING...RUNOFF AND
POSSIBLE DEBRIS FLOWS MAY BE SLOW TO END. CAUTION IS ADVISED NEAR
SMALL STREAMS.
LAT...LON 4373 11469 4377 11448 4364 11436 4351 11428
4346 11451 4348 11452 4352 11459 4356 11459
4360 11470 4365 11467 4368 11469
$$
TW456
WGUS75 KPIH 050705
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
105 AM MDT THU SEP 5 2013
IDC013-050712-
/O.CAN.KPIH.FF.W.0029.000000T0000Z-130905T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
105 AM MDT THU SEP 5 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL BLAINE
COUNTY...
EVEN THOUGH PRECIPITATION HAS ENDED FOR NOW...RUNOFF MAY BE SLOW TO
END THE NEXT COUPLE OF HOURS. CAUTION IS ADVISED NEAR SMALL STREAMS.
LAT...LON 4373 11469 4377 11448 4364 11436 4351 11428
4346 11451 4348 11452 4352 11459 4356 11459
4360 11470 4365 11467 4368 11469
$$
TWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 12:16 PM MDT, 10 hours 2 minutes earlier.
Area forecast discussion, Sep 4, 12:16 PM MDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1216 PM MDT WED SEP 4 2013 .DISCUSSION...UPPER LOW OFF THE PAC NW COAST CONTINUES TO PUMP SUBTROPICAL MOISTURE INTO ID TODAY...BUT NOT QUITE AS RIPE AS YESTERDAY. ALSO...DOES NOT APPEAR TO HAVE THE FORCING MECHANISMS. NOT SEEING MUCH SIGNS OF CONVECTIVE DEVELOPMENT AS THIS TIME YESTERDAY. AS A RESULT...TSTM COVERAGE TODAY SHOULD BE LESS WIDESPREAD. NAM MODEL DID NOT INITIALIZE WELL THIS MORNING WITH RESPECT TO THE QPF. NAM QPF ATTEMPTED TO PAINT HEAVY PRECIP NEAR THE DIVIDE...BUT LITTLE ACTUALLY OCCURRED. THIS MAY HAVE AN IMPACT ON THE ACCURACY OF THE QPF SOLUTION TODAY. THE GFS SUGGESTS MUCH LESS TSTM COVERAGE TODAY...AS DOES THE HI RES MODEL. THE HIGH RES IS BRINGING A WAVE OF PRECIP INTO THE WESTERN PART OF THE FCST AREA LATE TONIGHT. THU LOOKS LIKE ANOTHER HEAVY RAIN DAY. WITH GROUND ALREADY SATURATED FROM RAIN YESTERDAY...HAVE EXTENDED BOTH THE AREA AND TIME OF THE FLASH FLOOD WATCH UNTIL THU EVE. STILL EXPECT TO SEE LINGERING MTN TSTMS FRI AND SAT AS THE UPPER LOW MOVES TO THE ID PANHANDLE. THE UPPER LOW FINALLY MOVES OUT OF THE PICTURE ON SUNDAY...WITH UPPER RIDGING BECOMING THE DOMINANT FEATURE NEXT WEEK. THIS SHOULD RESULT IN DRY CONDITIONS SUN THRU WED. HEDGES && .AVIATION...MONSOON MOISTURE WILL CONTINUE TO HELP TRIGGER SHOWERS AND THUNDERSTORMS OVER EASTERN IDAHO THROUGH TOMORROW. KSUN AND KBYI LIKELY STAND THE BEST CHANCE OF SEEING -SHRA/-TSRA ON SITE BASED ON THE LATEST INFO THROUGH TONIGHT. WITH THE VERY MOIST AIRMASS IN PLACE...JUST ABOUT ANYONE COULD SEE DEVELOPMENT THIS AFTERNOON AND EVENING. THAT IS WHY WE ARE KEEPING VCSH OR VCTS IN FOR ALL TAF SITES. TOMORROW LOOKS LIKE A BETTER CHANCE OF DEVELOPMENT FOR ALL AREAS. MVFR/IFR CONDITIONS ARE POSSIBLE DURING PERIODS OF HEAVY RAIN ALONG WITH POSSIBLE STRONG DOWNBURST WINDS WITH STRONGEST STORMS. WHILE NOT A CERTAINTY...SOME FOG MAY DEVELOP AGAIN IN THE MORNING IN AREAS WHERE IT RAINS TODAY OR ENOUGH MOISTURE IS LEFT OVER FROM YESTERDAY. KEYES && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH TOMORROW. THE BEST CHANCE THROUGH TONIGHT APPEARS TO BE ACROSS THE WESTERN FIRE ZONES. ALL AREAS ARE LOOKING AT POTENTIAL THUNDERSTORM DEVELOPMENT DUE TO THE EXTREMELY MOIST AIRMASS IN PLACE. HEAVY RAINFALL IS STILL EXPECTED...ALTHOUGH CONDITIONS ARE A LITTLE MORE RIPE FOR SOME HAIL AND STRONG WINDS ESPECIALLY TOMORROW. THE MODELS CONTINUE TO MOVE THE LOW EASTWARD ALONG THE U.S./CANADA BORDER...ALTHOUGH THE GFS IS NOW A BIT FASTER THAN THE OTHER MODELS MOVING IT EASTWARD. BECAUSE OF THAT...WE ARE KEEPING A SLIGHT CHANCE OF MOUNTAIN SHOWERS/STORMS THROUGH THE WEEKEND. WE SHOULD EVENTUALLY DRY OUT FOR ALL AREAS EARLY NEXT WEEK. WITH A COLD FRONT AND THE SYSTEM ITSELF MOVING ACROSS THE AREA FRIDAY THROUGH SUNDAY...AFTERNOON WINDS WILL BE BREEZY. HOWEVER...CRITICAL WEATHER CONDITIONS ARE NOT EXPECTED AS IT WILL BE A BIT COOLER AND HUMIDITY VALUES DON'T DROP A WHOLE LOT DURING THE DAY. KEYE && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING IDZ017-018-021>023-031. &&
Hazardous weather outlook, Sep 4, 5:59 AM MDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 559 AM MDT WED SEP 4 2013 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 559 AM MDT WED SEP 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS LIKELY AGAIN TODAY OVER THE AREA PARTICULARLY THE SOUTHERN HIGHLANDS AND CENTRAL MOUNTAINS PROMPTING A FLASH FLOOD WATCH. NUMEROUS RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE OVER THE SOUTHERN HIGHLANDS AND THE CENTRAL MOUNTAINS THIS MORNING AND CONTINUE OFF AND ON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EVEN HEAVIER AND MORE WIDESPREAD RAINFALL IS EXPECTED THURSDAY. ADDITIONAL FLASH FLOOD WATCHES WILL LIKELY BE NEEDED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 4, 6:34 PM MDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 634 PM MDT WED SEP 4 2013 IDZ017-050115- LINCOLN ID- 634 PM MDT WED SEP 4 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO UNTIL 715 PM MDT AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHOSHONE..MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LINCOLN COUNTY... LAT...LON 4315 11441 4302 11413 4282 11431 4290 11454 TIME...MOT...LOC 0034Z 216DEG 12KT 4295 11440 RS
Local storm report, Sep 4, 6:51 PM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
651 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL S SHOSHONE 42.94N 114.40W
09/04/2013 M0.75 INCH LINCOLN ID OTHER FEDERAL
WIND GUSTS ESTIMATED TO 20 MPH. ACTUALLY DESCRIBED AS
DIME SIZE.
&&
JMESSICKLocal storm report, Sep 4, 7:12 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
712 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM FLASH FLOOD S SHOSHONE 42.94N 114.40W
09/04/2013 LINCOLN ID FIRE DEPT/RESCUE
ONE STREET IN THE CITY OF SHOSHONE DOWN TO ONE LANE DUE
TO FLOODING. FLOODING DUE TO COMBINATION OF HEAVY
RAINFALL AND CLOGGED STORM DRAINS.
&&
JMESSICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:34 PM MDT | Special Weather Statement | PIH | Lincoln | 41 min |
| Sep 4, 7:10 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 65 min |
| Sep 4, 7:48 PM MDT | Flash Flood Warning | PIH | Blaine, Lincoln | 3 hr |
| Sep 5, 5:20 AM MDT | Special Weather Statement | PIH | Cassia | 55 min |
| Sep 5, 6:04 AM MDT | Special Weather Statement | PIH | 56 min | |
| Sep 5, 6:10 AM MDT | Special Weather Statement | PIH | Cassia | 65 min |
| Sep 5, 3:24 PM MDT | Special Weather Statement | PIH | Lincoln | 51 min |
| Sep 5, 4:59 PM MDT | Special Weather Statement | PIH | Butte | 46 min |
| Sep 5, 5:10 PM MDT | Special Weather Statement | PIH | Camas | 65 min |
| Sep 5, 5:27 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 48 min |
| Sep 5, 5:37 PM MDT | Tornado Warning | PIH | Clark | 38 min |
| Sep 5, 5:40 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 5, 5:51 PM MDT | Special Weather Statement | PIH | Lincoln | 54 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.